MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COBAS C 503 ANALYTICAL UNIT; CLINICAL CHEMISTRY ANALYZER

ROCHE DIAGNOSTICS COBAS C 503 ANALYTICAL UNIT; CLINICAL CHEMISTRY ANALYZER
Model Number C503
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/14/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is ongoing.
 
Event or Problem Description
There was an allegation of questionable a1c-2 tina-quant hemoglobin a1c gen.3 results for an unknown number of patients' samples tested on a cobas pro c 503 analytical unit when compared to previous measurements.It was alleged that the results made healthy patients appear to be pre-diabetic and pre-diabetic patients appear to be diabetic.The patients' discrepant result information was requested but not provided at this time.The reagent lot number is 64510301.The expiration date was requested but not provided.
 
Additional Manufacturer Narrative
The alarm log shows frequent abnormal aspiration alarms.It was found that the humidity in the customer's lab is lower than 20%.The specifications of the system indicate that humidity levels lower than 30% can affect sample and qc material due to evaporation on the sample surface and cause result deviations.The investigation also found that the qc values dropped without changes in calibration, indicating the prolonged use of qc material.The instrument is performing within specifications.The investigation is ongoing.
 
Additional Manufacturer Narrative
Ten samples were provided for investigation.The investigation could not confirm the customer's discrepant result differences.It was found that the customer was comparing the c503 hba1c results to the corresponding patients' previous c501 hba1c results.Method comparison measurements should be performed according to a standardized procedure to be valid.The customer's c503 module was confirmed to be running within the manufacturer's specifications.Comparison measurements of the samples' results compared to investigational measurement results confirmed the acceptable performance of the assay.The investigation did not identify a product problem.The root cause of the event could not be determined.

Brand Name
COBAS C 503 ANALYTICAL UNIT
Common Device Name
CLINICAL CHEMISTRY ANALYZER
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
HITACHI HIGH TECH CORP.
882 ichige hitachinaka
na
ibaraki 312-8 504
JA   312-8504
Manufacturer Contact
amy nelson
9115 hague road
na
indianapolis, IN 46250
3174767531
MDR Report Key16283495
Report Number1823260-2023-00319
Device Sequence Number17839006
Product Code JJE
UDI-Device Identifier07613336157824
UDI-Public07613336157824
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K191899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberC503
Device Catalogue Number08463662001
Device Lot Number64510301
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/05/2023
Supplement Date Received by Manufacturer01/31/2023
05/04/2023
Initial Report FDA Received Date02/02/2023
Supplement Report FDA Received Date02/28/2023
06/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown